Alert archive / Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 55, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 11, 2009, 6:11 PM EDT for Montgomery County, Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2009, 6:11 PM EDT (22:11 UTC)
- Expired
- Jun 11, 2009, 8:44 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Montgomery County, VA
The radar
The Roanoke radar (KFCX), 20 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:30 PM EDT | FLASH FLOOD | 3 E Radford, VA | FLOODING ALONG CONNELLYS RUN RESULTED IN THE TEMPORARILY CLOSURE OF ROCK ROAD NEAR LONGS TRALER PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 112211
FFWRNK
VAC121-120400-
/O.NEW.KRNK.FF.W.0055.090611T2211Z-090612T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
611 PM EDT THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA
* UNTIL MIDNIGHT EDT.
* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SLOW MOVING AREA OF THUNDERSTORMS NEAR RADFORD VIRGINIA...WHICH
WILL MOVE SLOWLY ACROSS MONTGOMERY COUNTY. THE HEAVIEST RAIN
IS EXPECTED TO FALL BETWEEN RADFORD AND CHRISTIANSBURG...IN AN
AREA WHERE THE GROUND IS VERY WET AND SUSCEPTIBLE TO FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALTON...
SHAWSVILLE...PRICES FORK...MERRIMAC...MC DONALDS MILL...
ELLISTON...CHRISTIANSBURG...AND BLACKSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAIN
COULD ALSO CAUSE ROCK AND MUDSLIDES.
STAY AWAY FROM DRAINAGE DITCHES...STORM SEWERS OR STREAMS...AS THEY
CAN BECOME DEADLY TORRENTS AFTER HEAVY RAIN.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3735 8026 3731 8026 3723 8019 3713 8018
3708 8029 3703 8035 3702 8045 3698 8049
3701 8052 3698 8053 3705 8056 3705 8054
3707 8055 3711 8060 3714 8053 3719 8056
3721 8062 3724 8061 3727 8052 3736 8034
$$
PEM2 follow-up statements
000
WGUS71 KRNK 112309
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
709 PM EDT THU JUN 11 2009
VAC121-120400-
/O.CON.KRNK.FF.W.0055.000000T0000Z-090612T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY VA-
709 PM EDT THU JUN 11 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
MONTGOMERY COUNTY...
AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
HEAVIEST RAIN HAS MOVED OUT OF THE COUNTY. HOWEVER...RUNOFF FROM
THE HEAVY RAIN THAT OCCURRED BETWEEN 6:00 AND 7:00 PM WILL LIKELY
CONTINUE...AND MAY RESULT IN FLOODING OF SMALL STREAMS...ESPECIALLY
IN THE SOUTHERN PART OF THE COUNTY. RADAR ESTIMATES THAT BETWEEN 1
AND 2 INCHES OF RAIN FELL BETWEEN RADFORD AND CHILDRESS...AND
UPWARDS OF AN INCH OF RAIN IN CHRISTIANSBURG.
LOCATIONS THAT MAY EXPERIENCE FLOOD PROBLEMS THROUGH 9:00 PM INCLUDE
RURAL AREAS JUST SOUTH OF RADFORD AND CHRISTIANSBURG...FROM
CHILDRESS TO PILOT.
AS OF 7:00 PM...LOCAL LAW ENFORCEMENT FROM MONTGOMERY COUNTY HAVE
NOT REPORTED ANY MAJOR INCIDENTS FROM THESE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR SAFETY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3735 8026 3731 8026 3723 8019 3713 8018
3708 8029 3703 8035 3702 8045 3698 8049
3701 8052 3698 8053 3705 8056 3705 8054
3707 8055 3711 8060 3714 8053 3719 8056
3721 8062 3724 8061 3727 8052 3736 8034
$$
PEM000
WGUS71 KRNK 120044
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
844 PM EDT THU JUN 11 2009
VAC121-120053-
/O.CAN.KRNK.FF.W.0055.000000T0000Z-090612T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY VA-
844 PM EDT THU JUN 11 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MONTGOMERY
COUNTY...
FLOODING HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
AROUND 630 PM...FLOODING WAS REPORTED ALONG ROCK ROAD NEAR THE LONGS
TRAILER PARK. THE WATER HAS SINCE RECEDED.
LAT...LON 3735 8026 3731 8026 3723 8019 3713 8018
3708 8029 3703 8035 3702 8045 3698 8049
3701 8052 3698 8053 3705 8056 3705 8054
3707 8055 3711 8060 3714 8053 3719 8056
3721 8062 3724 8061 3727 8052 3736 8034
$$
PEMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 5:11 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 11, 5:11 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 511 PM EDT THU JUN 11 2009 .SYNOPSIS... A FRONTAL BOUNDARY WILL MEANDER ACROSS THE OHIO VALLEY AND MID ATLANTIC INTO FRIDAY. THE FRONT FINALLY SINKS SOUTH ACROSS OUR AREA BY LATE FRIDAY INTO SATURDAY...STALLING ACROSS THE CAROLINAS FOR THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... WW379 EXPANDED NORTHWARD TO INCLUDE MUCH OF SOUTHWEST VIRGINIA WEST OF LYNCHBURG...AND SOUTHEAST WVA. AWAITING THE ARRIVAL OF SQUALL LINE WHICH HAS PRODUCED SVR WX THROUGH TN EARLIER TODAY. CURRENT MESOANALYSIS HAS 0-6KM SHR NEAR 50M/S...WHICH ALONG WITH THE SUNSHINE POPPING OUT SHOULD SUSTAIN THE LINE AND STORMS OUT AHEAD OF IT THIS EVENING. ACTUAL COLD FRONT...WHICH HAS BEEN SITTING IN THE OHIO VALLEY FOR A COUPLE OF DAYS WILL MOVE THROUGH TONIGHT...ALLOWING SHWS AND POSSIBLY A TSTORM TO DEVELOP ALONG THE EXTREME NW LATE TONIGHT. SOME CLEARING WILL ALLOW FOG TO FORM...POSSIBLY DENSE AGAIN IN SPOTS. WATER REMAINS A CONCERN...ESPECIALLY WHEN SHOWERS OR STORMS SLOWS DOWN ACROSS THE SHENANDOAH VALLEY AND PIEDMONT AS THEY OUTRUNS THEIR SUPPORT. VERY LOW FF GUIDANCE THERE AND IN THE AFFECTED ROCKINGHAM BASIN LAST NIGHT MAY PRODUCE LOCALIZED FLASH FLOODING. WITH SVR STORMS TONIGHT...BIGGEST THREAT WILL BE DMGG WINDS. BOUNDARY SLOWS OVER THE TN VALLEY FRIDAY...AND WITH ANOTHER DISTURBANCE ALONG WITH OVERRUNNING AN AREA OF RAIN MAY DEVELOP IN THE EXTREME SW PER GFS. THE NAM WAS MUCH DRIER...BUT DID INC POPS IN THOSE PARTS TO SPLIT THE DIFFERENCE. IF FUTURE RUNS CONTINUE TO INDICATE THIS DEFORMATION ZONE THEN POPS WILL NEED TO BE INCREASED TOMORROW. WITH A DOWNSLOPING FLOW DEVELOPING BEHIND THE FRONT FRIDAY...SHWS MAY ONLY BE SCATTERED ACROSS THE NEW RIVER VALLEY. MORE SHWS AND STORMS ARE POSSIBLE ALONG THE PIEDMONT TOMORROW AFTERNOON WITH LEE TROUGH AND HUNG BOUNDARY THROUGH CENTRAL VA...SOME OF THESE COULD BE STRONG IN THE FVX/DAN CORRIDOR. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... FOR THIS WEEKEND...FAIRLY ZONAL FLOW ALOFT WILL CONTINUE...A SLIGHT WNW-ESE ORIENTATION OF THE HEIGHT FIELD EXHIBITED BY THE MODELS...BUT WITH NO SIGNIFICANT AMPLIFICATION. SURFACE FRONT IS FCST TO OOZE SOUTHWARD BUT WITH NO REAL PRONOUNCED DRYING OR LOWERING OF DEWPOINTS SINCE THE FRONTAL ZONE IS PARALLEL TO THE UPPER FLOW. AS SUCH...THINK MOISTURE WILL RESULT IN CONSIDERABLE CLOUD COVER. NO PRONOUNCED LARGE SCALE SHORT WAVES ARE FORECAST...SO PRECIP THREAT AND CONFIDENCE OF OCCURRENCE IS PRETTY LOW. ATTM WILL KEEP POPS AOB 50 AND TIED MAINLY TO THE DIURNAL HEATING CYCLE WHERE AFTERNOON INSTABILITY WILL BE THE MAIN CONTRIBUTER TO ANYTHING THAT GETS INITIATED. HAVE FAVORED TEMPERATURES IN LINE WITH THE LATEST MAV MOS NUMBERS BUT CORRECTED FOR BIASES. && .LONG TERM /MONDAY THROUGH THURSDAY/... BOTH THE GFS AND ECMWF INSIST ON GRADUAL AMPLIFICATION OF THE UPPER RIDGE IN THE CENTRAL CONUS. THIS SHOULD RESULT IN A STRENGTHENING AREA OF SURFACE HIGH PRESSURE OVER THE GREAT LAKES AND NEW ENGLAND WHICH WOULD THEN BUILD SOUTHWARD INTO THE MID ATLANTIC REGION...A RESULT THAT WOULD PUSH THE SURFACE FRONT WELL SOUTH OF THE FORECAST AREA. PER HPC GUIDANCE HAVE LEFT SLIGHT CHC THREAT OF DIURNAL CYCLE SHOWERS...BUT LEFT THE OVERNIGHT PERIODS DRY. WENT WITH THE MEX MOS TEMPS BIAS CORRECTED. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... WIDESPREAD SHRA/TSRA LIKELY THROUGH THIS EVENING...RESULTING IN VARIABLE CIGS AND VSBYS. AFTER MIDNIGHT...CONVECTION EXPECTED TO WEAKEN...REMNANT MOISTURE RESULTING IN FOG AND STRATUS...CONDITIONS PERSISTING THROUGH FRIDAY MORNING. ON FRIDAY...SCATTERED AFTERNOON SHRA/TSRA POSSIBLE WITH PEAK HEATING OF THE DAY. MORE OF THE SAME IS EXPECTED THIS WEEKEND WITH SOME LOW CLDS AND VSBYS DUE TO SCATTERED SHRA/TSRA AND AREAS OF MORNING FOG AND STRATUS. A GRADUAL DRYING TREND IS EXPECTED EARLY NEXT WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...KM/WP SHORT TERM...PM LONG TERM...PM AVIATION...PM
Hazardous weather outlook, Jun 11, 5:23 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 523 PM EDT THU JUN 11 2009 VAZ007-010-011-013-014-017>019-022-023-WVZ042>045-122130- TAZEWELL-BLAND-GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA- ROANOKE-BOTETOURT-MERCER-SUMMERS-MONROE-GREENBRIER- 523 PM EDT THU JUN 11 2009 ...SEVERE THUNDERSTORM WATCH 379 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS FORMING THIS EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. SOME FLASH FLOODING MAY OCCUR UNDERNEATH THE STRONGEST CELLS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN ISOLATED STRONG THUNDERSTORM FRIDAY MORNING MAY PRODUCE GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ009-012-015-016-122130- ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-GRAYSON-CARROLL- 523 PM EDT THU JUN 11 2009 ...SEVERE THUNDERSTORM WATCH 379 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS FORMING THIS EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. IN ADDITION...THE STORMS WILL BE PRODUCING HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS FRIDAY MORNING MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032-043-044-122130- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY- PITTSYLVANIA- 523 PM EDT THU JUN 11 2009 ...SEVERE THUNDERSTORM WATCH 379 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS FORMING THIS EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. IN ADDITION...THE STORMS WILL BE PRODUCING HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS REDEVELOPING LATE FRIDAY MORNING AND AFTERNOON MAY AGAIN BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ045>047-058-059-122130- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 523 PM EDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. SOME OF THE STORMS THAT FORM WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. IN ADDITION...THE STORMS WILL BE PRODUCING HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS REDEVELOPING LATE FRIDAY MORNING AND AFTERNOON MAY AGAIN BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ033-034-122130- FRANKLIN-BEDFORD- 523 PM EDT THU JUN 11 2009 ...SEVERE THUNDERSTORM WATCH 379 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. SOME OF THE STORMS THAT FORM WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. IN ADDITION...THE STORMS WILL BE PRODUCING HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS REDEVELOPING LATE FRIDAY MORNING AND AFTERNOON MAY AGAIN BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ020-024-035-122130- BATH-ROCKBRIDGE-AMHERST- 523 PM EDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. SOME OF THE STORMS THAT FORM WILL BE CAPABLE OF PRODUCING GUST WINDS AND SMALL HAIL. SOME FLASH FLOODING MAY OCCUR UNDERNEATH THE STRONGEST CELLS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN ISOLATED STRONG THUNDERSTORM FRIDAY MORNING MAY PRODUCE GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 1:32 PM EDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
132 PM EDT THU JUN 11 2009
NCZ004>006-VAZ044-058-111830-
CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-ROCKINGHAM NC-STOKES NC-
132 PM EDT THU JUN 11 2009
...STRONG THUNDERSTORMS WILL AFFECT CASWELL...CITY OF DANVILLE...
HALIFAX...PITTSYLVANIA...ROCKINGHAM AND STOKES COUNTIES...
AT 130 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
SOUTHEAST OF GRETNA TO 7 MILES NORTHWEST OF DANVILLE CITY TO
MADISON...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR JAVA...AND BLAIRS AROUND 140 PM...WESTOVER
HILLS...KEELING...WENTWORTH...AND MAYFIELD AROUND 145 PM...DANVILLE
CITY...OREGON HILL AND AND HARRISONS CROSSROADS AROUND 150 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3633 8015 3655 7979 3655 7972 3660 7970
3664 7964 3695 7933 3687 7875 3658 7902
3654 7908 3654 7914 3650 7914 3624 7957
EXPERIMENTAL
PHSpecial weather statement, Jun 11, 2:24 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
224 PM EDT THU JUN 11 2009
NCZ006-VAZ058-059-111930-
CASWELL NC-CHARLOTTE VA-HALIFAX VA-
224 PM EDT THU JUN 11 2009
...STRONG THUNDERSTORMS WILL AFFECT CASWELL...CHARLOTTE AND HALIFAX
COUNTIES...
AT 224 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
SOUTH OF PHENIX TO 8 MILES EAST OF YANCEYVILLE TO 4 MILES WEST OF
JERICHO...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR SOUTH BOSTON AROUND 230 PM...CHARLOTTE
COURT HOUSE AROUND 235 PM...DRAKES BRANCH AROUND 240 PM...DRYBURG
AROUND 245 PM...WYLLIESBURG AROUND 250 PM AND STAUNTON RIVER STATE
PARK AROUND 255 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3689 7849 3671 7863 3668 7861 3664 7854
3663 7855 3669 7867 3667 7869 3659 7871
3654 7876 3654 7914 3623 7917 3623 7934
3627 7946 3667 7903 3706 7866 3701 7846
EXPERIMENTAL
PHSpecial weather statement, Jun 11, 4:40 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 PM EDT THU JUN 11 2009
NCZ001-002-018-019-VAZ007-009-015-112130-
ALLEGHANY NC-ASHE NC-GRAYSON VA-SMYTH VA-TAZEWELL VA-WATAUGA NC-
WILKES NC-
440 PM EDT THU JUN 11 2009
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...ASHE...GRAYSON...
SMYTH...TAZEWELL...WATAUGA AND WILKES COUNTIES...
AT 435 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM GRUNDY
VIRGINIA TO NEAR BOONE NORTH CAROLINA...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL MOVE INTO TAZEWELL AND MARION VIRGINIA...ALONG
WITH WEST JEFFERSON AND BOONE NORTH CAROLINA...BETWEEN NOW AND 5:30
PM. IF THESE STORMS CONTINUE TO STRENGTHEN...WARNINGS MAY BE NEEDED.
LAT...LON 3634 8183 3634 8172 3641 8175 3653 8171
3660 8168 3663 8161 3679 8170 3692 8183
3698 8178 3713 8191 3725 8175 3721 8167
3722 8153 3602 8113 3599 8132 3611 8155
3610 8181 3616 8183 3621 8191 3630 8191
EXPERIMENTALLocal storm report, Jun 11, 5:32 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
532 PM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG 3 ENE CHILHOWIE 36.81N 81.63W
06/11/2009 SMYTH VA LAW ENFORCEMENT
TREES DOWN AT SEVEN MILE FORD AND COUNTYWIDE.
&&
HYSELLSpecial weather statement, Jun 11, 5:34 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
534 PM EDT THU JUN 11 2009
VAZ018-WVZ044-112200-
CRAIG VA-MONROE WV-
534 PM EDT THU JUN 11 2009
...A STRONG THUNDERSTORM WILL AFFECT CRAIG AND MONROE COUNTIES...
AT 531 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GAP MILLS...
MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR GAP MILLS AROUND 540 PM...HOLLYWOOD AROUND
545 PM AND MONCOVE LAKE STATE PARK AROUND 600 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3769 8038 3766 8030 3765 8031 3764 8029
3764 8026 3758 8013 3741 8047 3743 8049
3746 8049 3748 8051 3746 8055 3755 8064
3771 8041
EXPERIMENTAL
AMSLocal storm report, Jun 11, 5:39 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
539 PM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG CHILHOWIE 36.80N 81.68W
06/11/2009 SMYTH VA EMERGENCY MNGR
TREES DOWN.
&&
HYSELLThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:51 AM EDT | Special Weather Statement | RNK | Bland, Giles, Pulaski, Smyth, Tazewell, Wythe | 54 min |
| Jun 11, 10:47 AM EDT | Special Weather Statement | RNK | Alleghany, Carroll, Craig, Giles, Montgomery, Pulaski and 4 more | 58 min |
| Jun 11, 12:36 PM EDT | Special Weather Statement | RNK | Bedford, Campbell, Henry, Patrick, Pittsylvania, City of Martinsville | 54 min |
| Jun 11, 1:11 PM EDT | Special Weather Statement | RNK | Amherst, Buckingham | 64 min |
| Jun 11, 1:32 PM EDT | Special Weather Statement | RNK | Halifax, Pittsylvania, City of Danville | 58 min |
| Jun 11, 2:24 PM EDT | Special Weather Statement | RNK | Charlotte | 66 min |
| Jun 11, 4:40 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 50 min |
| Jun 11, 5:13 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Smyth, Tazewell, Wythe and 1 more | 77 min |
| Jun 11, 5:26 PM EDT | Flash Flood Warning | RNK | Pulaski, Wythe, City of Radford | 4 hr |
| Jun 11, 5:59 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Floyd, Giles, Montgomery, Pulaski and 2 more | 61 min |
| Jun 11, 6:47 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Floyd, Franklin, Montgomery, Roanoke and 2 more | 73 min |
| Jun 11, 6:51 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 69 min |
| Jun 11, 7:28 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Patrick, Pittsylvania, City of Martinsville | 77 min |
Nearby
Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.